• Users Online: 59
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2016  |  Volume : 1  |  Issue : 1  |  Page : 54-56

Artesunate-, sulfadoxine-, and pyrimethamine-induced cardiotoxicity


Department of Pharmacology, MMIMSR, Mullana, Ambala, Haryana, India

Correspondence Address:
Divya Goel
Department of Pharmacology, MMIMSR, Mullana, Ambala, Haryana
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2456-1975.183288

Rights and Permissions

Here, we report oral artesunate, sulphadoxine and pyrimethamine (sp) induced cardio toxicity case in a female patient. Artesunate is a highly efficacious and relatively safe antimalarial drug. Common adverse reactions to artemisinin derivatives are mild i.e. nausea, vomiting, anorexia and dizziness which are seen in majority of the patients. While serious toxic effects of artesunate are less frequent i.e., neutropenia, anemia, hemolysis, elevated liver enzymes, allergic reactions and cardiac effects. Cardiac effects due to artesunate are very rare. This case recalls the artesunate potential to cause myocardial injury.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2205    
    Printed112    
    Emailed0    
    PDF Downloaded162    
    Comments [Add]    

Recommend this journal